Alert archive / Mississippi / Flash Flood Warnings in 2011
Flash Flood Warning 85, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at May 14, 2011, 12:11 AM CDT for Forrest County, Jones County, Lamar County, Mississippi. It was in force for 94 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2011, 12:11 AM CDT (05:11 UTC)
- Expired
- May 14, 2011, 1:45 AM CDT
- In force
- 94 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Forrest County, MS, Jones County, MS, Lamar County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 122 km from the middle of the area, began a volume at 05:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 5.2 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1147 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1126 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
181
WGUS54 KJAN 140511
FFWJAN
MSC035-067-073-140645-
/O.NEW.KJAN.FF.W.0085.110514T0511Z-110514T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1211 AM CDT SAT MAY 14 2011
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN FORREST COUNTY IN SOUTHEAST MISSISSIPPI...
THIS INCLUDES THE CITIES OF...PETAL...HATTIESBURG...
EXTREME SOUTH CENTRAL JONES COUNTY IN SOUTHEAST MISSISSIPPI...
EAST CENTRAL LAMAR COUNTY IN SOUTHEAST MISSISSIPPI...
THIS INCLUDES THE CITY OF WEST HATTIESBURG...
* UNTIL 145 AM CDT
* AT 1210 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN NEAR HATTIESBURG. THE
STORMS WERE MOVING EAST AT 30MPH. ESTIMATED RADAR RAINFALL
AMOUNTS...ON THE ORDER OF TWO INCHES...HAVE OCCURRED IN THE PAST
HOUR.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SUNRISE...EASTABUCHIE...MACEDONIA AND RAWLS SPRINGS
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
HOUR WITH AN ADDITIONAL ONE INCH POSSIBLE AS STREETS IN WEST
HATTIESBURG AND HATTIESBURG ITSELF HAVE BEEN REPORTED TO BE TAKING
ON WATER BY EMERGENCY OFFICIALS.
RAINFALL AMOUNTS FROM TWO TO FOUR INCHES IN A HOUR CAN CAUSE FLOODING
IN AND AROUND THE WESTERN PORTIONS OF HATTIESBURG IN NORTHEAST LAMAR
COUNTY. SOME OF THE ROADS THAT FLOOD WITH THIS AMOUNT OF RAINFALL
INCLUDE SAM RAYBURN ROAD...CLEARANCE RAY DRIVE...RUBY CIRCLE AND
RAYBURN PLACE. IN ADDITION TO MANY OTHER LOCATIONS ALONG MIXON CREEK
BEHIND TURTLE CREEK MALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3129 8942 3142 8942 3144 8930 3144 8912
3124 8913 3124 8939
$$
JAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at May 13, 9:38 PM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, May 13, 9:38 PM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 938 PM CDT FRI MAY 13 2011 .UPDATE...BAND OF ACTIVE CONVECTION CONTINUES FROM THE GOLDEN TRIANGLE AREA INTO SOUTHEAST MS. STRONGEST CELLS AFFECTING MACON TO PHILADELPHIA AND DEKALB AREAS BEFORE 11 PM BUT OVERALL TRENDS SHOULD BE FOR WEAKENING WITH COOLER DRIER AIR GAINING SOME MOMENTUM JUST SE OF THE NATCHEZ TRACE PARKWAY AND MOVING SEWD. CONTINUING SVR WW300 UNTIL 1AM FOR ERN MS UNTIL WIND SHIFTS TO THE NW. MID-UPPER LEVEL LOW SPINNING SEWD ACROSS SERN MO TOWARD THE TN VALLEY ON LATEST WATER VAPOR SATELLITE IMAGERY. A LARGE AREA OF CAA STRATOCU WRAPPING ESE WITH THE LOW SO THAT THE 2-3K FOOT CLOUDS WILL BE MOVING BACK INTO OUR SERN AR...MS DELTA COUNTIES AFTER MIDNIGHT AND THEN EXPAND EWD THROUGH SATURDAY MORNING. A VERY COOL WEEKEND SHOULD BE A WELCOME BREAK FROM THE RECENT HEAT. /40/ && .HYDROLOGY...GROWING CONCERN FOR THE RIVER LEVELS AT GREENVILLE THAT HAVE BEEN RAPIDLY DROPPING PAST FEW HOURS. CURRENTLY INVESTIGATING THE SITUATION FOR ANY BREAKS IN THE LEVEES IN NWRN WASHINGTON AND NERN CHICOT COUNTIES. WE MAY BE NEEDING A FLASH FLOOD WARNING IF CONFIRMATION RECEIVED./40/ && .PREV DISCUSSION... /ISSUED 420 PM CDT FRI MAY 13 2011/ SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT...WATER VAPOR IMAGERY/RUC ANALYSIS SHOWS THE CLOSED LOW SPINNING OVER SOUTHERN MISSOURI WITH PLENTY OF DRY AIR ALOFT NOTED WRAPPING AROUND THE LOW AND INTO THE WESTERN HALF OF OUR CWA. THE ASSOCIATED SURFACE LOW WAS NOTED OVER ILLINOIS WITH THE TRAILING COLD FRONT STRETCHING SOUTH NEAR THE MISSISSIPPI RIVER. AS THE CLOSE LOW MOVES EAST OVER THE TENNESSEE VALLEY TONIGHT A LAYER OF STRATOCU IS PROGGED TO DROP SOUTH ACROSS OUR NORTHERN TIER ZONES BUT NO SIGNIFICANT PRECIPITATION IS EXPECTED. COOLER AND DRIER WEATHER WILL BE THE RULE FOR THE SHORT TERM FROM TONIGHT ON. THE COLD FRONT IS EXPECTED TO BE SOUTHEAST OF OUR CWA BY MORNING WITH TEMPERATURES IN THE MID 50S ACROSS MOST OF THE AREA. SATURDAY THE CLOSED LOW WILL LIFT NORTHEAST OVER THE OHIO VALLEY WITH NORTHWEST FLOW ALOFT REMAINING OVER OUR REGION. SURFACE HIGH PRESSURE WILL BUILD SOUTH INTO OUR REGION FROM THE NORTHERN PLAINS AS WELL. WITH THE EXCEPTION OF THE NORTHEAST DECENT INSOLATION IS EXPECTED. THIS WILL ALLOW SITES TO CLIMB INTO THE MID TO UPPER 70S WHILE OUR NORTHERN ZONES MAKE IT ONLY INTO THE LOWER 70S. THESE COOLER TEMPERATURES WILL COMBINE WITH A NORTH WIND AND LOW RELATIVE HUMIDITY RESULTING IN A FINE SPRING DAY. SUNDAY INTO SUNDAY NIGHT THE CLOSED LOW WILL STILL BE SPINNING NEAR THE OHIO VALLEY WHEN A POTENT SHORTWAVE DROPS DOWN THE BACK SIDE INTO THE CENTRAL PLAINS SUNDAY AND ACROSS OUR CWA SUNDAY NIGHT. THIS WILL BRING A REINFORCING SHOT OF COOL DRY AIR INTO OUR REGION. AFTERNOON HIGH SUNDAY SHOULD TOP OUT A COUPLE DEGREES COOLER THAN ON SATURDAY. SUNDAY NIGHT TEMPERATURES WILL DIP BACK INTO THE UPPER 40S ACROSS MUCH OF EAST MISSISSIPPI. GUIDANCE TEMPERATURES WERE CLOSE THROUGH THE PERIOD AND MAV WAS GENERALLY ACCEPTED. GUIDANCE POPS WERE CUT FROM THE WEST TONIGHT AND IN THE NORTHEAST SATURDAY. /22/ LONG TERM...MONDAY THROUGH FRIDAY...BY MONDAY...STRONGER CAA TAKES PLACE WITH H85 TEMPS DROPPING DOWN BETWEEN 2 TO 4 DEGREES UNDER STRONGER NORTH LOW-LVL FLOW AS ANOTHER MID-LEVEL WAVE ROTATES ACROSS THE MID-MISSISSIPPI VALLEY. WITH SOME AREAS RECEIVING LIMITED INSOLATION GIVEN CONTINUED STRATOCUMULUS DECK...SOME LOCATIONS MAY NOT MAKE IT OUT OF THE 70S EXCEPT FOR SOME SOUTHERN LOCATIONS ACROSS THE 84 CORRIDOR. HIGHS MONDAY WILL BE SOME 10 DEGREES BELOW NORMALS FOR THIS TIME OF YEAR. LOW TEMPERATURES INTO TUESDAY MORNING COULD FALL INTO THE UPPER 40S ACROSS NORTHERN AND EASTERN AREAS AS CLOUDS BEGIN TO EXIT THE REGION. TUESDAY THROUGH FRIDAY...MODEL SOLUTIONS BEGIN TO DIVERGE BUT SHOW ENOUGH AGREEMENT/CONTINUITY THAT SURFACE HIGH PRESSURE APPEARS TO NOSE IN ACROSS THE SOUTH-CENTRAL PLAINS AND THE SOUTHEAST. TEMPERATURES WILL BE QUITE COMFORTABLE WITH HIGHS GENERALLY IN THE MID TO UPPER 70S AND LOWS IN THE MID 50S AFTER REDUCING MEX GUIDANCE AND USING LOW END MENMOS VALUES GIVEN DEWPOINTS IN THE LOW TO MID 40S. THE SURFACE HIGH PRESSURE WILL LEAD TO A SLOWLY MODIFYING AND WARMING AIRMASS TOWARDS THE END OF THE WEEK. RETURN FLOW COULD HAPPEN AS EARLY AS THURSDAY WITH DEWPOINTS CLIMBING BACK UP IN TO THE LOW 60S ACROSS SOUTHWESTERN AREAS OF THE CWA. BY THE END OF THE WEEK(FRIDAY)...THE OPS GFS IS MUCH MORE PROGRESSIVE THAN THE ECMWF IN RESOLVING A POTENT SHORTWAVE ACROSS THE DESERT SOUTHWEST INTO THE SOUTHERN PLAINS THAT ALLOWS FOR SURFACE CYCLOGENESIS AND POTENTIALLY THE NEXT BIG CHANCE OF RAIN AND THUNDERSTORMS INTO NEXT WEEKEND. ON THE FLIP SIDE...THE ECMWF IS DEPICTING THE POTENT MID-LVL TROUGHING MUCH FARTHER WEST ACROSS THE GREAT BASIN GIVEN THAT IT HAS RESOLVED THE EASTERN CONUS CUT-OFF LOW FARTHER SOUTH AND SLIGHTLY DEEPER...THUS POSSIBLY CREATING MORE MID- TO UPPER-LVL BLOCKING AND THUS NOT AS PROGRESSIVE AS OPS GFS. HAVE OPTED TO PLAY THE MIDDLE ROAD AT THIS STAGE AND REDUCED MEX POPS FOR FRIDAY GIVEN GFS BIASED NATURE OF BEING TOO PROGRESSIVE./ALLEN/ && .AVIATION...REMAINING SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS ERN MS THROUGH ABOUT MIDNIGHT BEFORE DEPARTING THE CWFA. THE COLD FRONT ALONG A NATCHEZ TRACE PARKWAY AXIS SHOULD BEGIN PICKING UP SPEED AS IT MOVES THROUGH SERN MS BEFORE 3 AM OR SO. GUSTY NW WINDS OF 15-20KTS WILL ALSO HELP USHER IN STRATOCU DECK OF 2-3K FEET FOLLOWING SEVERAL HOURS OF TEMPORARY CLEARING BEHIND THE INITIAL WIND SHIFT. VFR CONDITIONS SHOULD RESUME FROM W TO E ON SATURDAY FROM 16-21Z. /40/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 55 75 53 73 / 8 4 5 3 MERIDIAN 56 75 53 75 / 49 6 7 5 VICKSBURG 56 75 49 72 / 6 4 3 3 HATTIESBURG 61 81 54 78 / 22 4 2 3 NATCHEZ 57 75 50 73 / 6 3 2 3 GREENVILLE 56 73 51 70 / 9 6 9 5 GREENWOOD 56 73 51 70 / 11 8 8 5 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, May 13, 3:35 PM CDT, 8 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 335 PM CDT FRI MAY 13 2011 MSZ026>033-037>039-044>046-050>052-056>058-064>066-072>074-142045- GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- ATTALA-WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-SCOTT-NEWTON- LAUDERDALE-SMITH-JASPER-CLARKE-JEFFERSON DAVIS-COVINGTON-JONES- MARION-LAMAR-FORREST- 335 PM CDT FRI MAY 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND SATURDAY A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON INTO THE EVENING MAINLY EAST OF A LINE FROM GRENADA TO COLUMBIA. QUARTER SIZE HAIL WILL BE THE MAIN THREAT BUT...WIND GUSTS TO 60 MPH WILL ALSO BE POSSIBLE. THIS ACTIVITY WILL SHIFT EAST OF THE AREA BY 10 PM. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY. ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034>036- 040>043-047>049-053>055-059>063-142045- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY- YAZOO-MADISON MS-WARREN-HINDS-RANKIN-CLAIBORNE-COPIAH-SIMPSON- JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- 335 PM CDT FRI MAY 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 22
In the hours before
Local storm report, May 13, 8:18 PM CDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
818 PM CDT FRI MAY 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL 5 SE GOSS 31.30N 89.83W
05/13/2011 E1.75 INCH MARION MS EMERGENCY MNGR
GOLF BALL HAIL WAS REPORTED ON DELANCY ROBBINS ROAD.
&&
JFAIRLYSpecial weather statement, May 13, 8:30 PM CDT, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
830 PM CDT FRI MAY 13 2011
MSZ073-140215-
LAMAR MS-
830 PM CDT FRI MAY 13 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 13 MILES NORTH OF BAXTERVILLE AT 830
PM CDT...MOVING SOUTHEAST AT 20 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHERN LAMAR COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3100 8947 3100 8950 3102 8951 3102 8955
3111 8965 3138 8965 3116 8935 3101 8935
3101 8941 3099 8943 3099 8946
TIME...MOT...LOC 0130Z 313DEG 19KT 3125 8965
BYBSpecial weather statement, May 13, 9:47 PM CDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
947 PM CDT FRI MAY 13 2011
MSZ045-046-050>052-056-057-140345-
SMITH MS-JASPER MS-NEWTON MS-LAUDERDALE MS-SCOTT MS-KEMPER MS-
NESHOBA MS-
947 PM CDT FRI MAY 13 2011
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 10 MILES NORTH OF
ELECTRIC MILLS TO 3 MILES NORTHWEST OF HOMEWOOD AT 947 PM CDT...
MOVING EAST AT 35 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHEASTERN NESHOBA...KEMPER...SOUTHEASTERN SCOTT...
LAUDERDALE...NEWTON...NORTHERN JASPER AND NORTHEASTERN SMITH COUNTIES
SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3233 8842 3223 8858 3223 8891 3210 8891
3224 8971 3291 8856 3292 8834
TIME...MOT...LOC 0247Z 282DEG 32KT 3291 8842 3228 8952
BYBSpecial weather statement, May 13, 10:42 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1042 PM CDT FRI MAY 13 2011
MSZ051-052-056>058-065-066-140440-
COVINGTON MS-JONES MS-SMITH MS-CLARKE MS-JASPER MS-NEWTON MS-
LAUDERDALE MS-
1042 PM CDT FRI MAY 13 2011
...LINE OF STRONG THUNDERSTORMS MOVING THROUGH SOUTHEASTERN
MISSISSIPPI...
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PENNY TO NICKEL
SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 9 MILES NORTHEAST
OF LAUDERDALE TO 6 MILES SOUTHWEST OF COLLINS AT 1041 PM CDT...MOVING
EAST AT 30 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN LAUDERDALE...SOUTHEASTERN NEWTON...JASPER...CLARKE...
SOUTHEASTERN SMITH...JONES AND COVINGTON COUNTIES SHOULD MONITOR
THESE STORMS CLOSELY.
LAT...LON 3202 8845 3184 8865 3182 8892 3160 8892
3151 8902 3151 8958 3156 8961 3160 8972
3208 8920 3224 8899 3258 8852 3258 8839
TIME...MOT...LOC 0341Z 271DEG 27KT 3260 8838 3210 8907
3158 8963
BYBSpecial weather statement, May 13, 10:54 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1054 PM CDT FRI MAY 13 2011
MSZ072-140440-
MARION MS-
1054 PM CDT FRI MAY 13 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER KOKOMO AT 1055 PM CDT...MOVING
EAST AT 30 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHERN MARION COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3103 8984 3107 8985 3107 8991 3113 8995
3113 9000 3117 9001 3119 9003 3127 9004
3127 9000 3122 8965 3101 8965 3100 8971
TIME...MOT...LOC 0355Z 283DEG 27KT 3118 9002
BYBSpecial weather statement, May 13, 11:25 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1125 PM CDT FRI MAY 13 2011
MSZ065-066-072>074-140455-
COVINGTON MS-JONES MS-FORREST MS-LAMAR MS-MARION MS-
1125 PM CDT FRI MAY 13 2011
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 6 MILES WEST OF LAUREL
TO 13 MILES SOUTHWEST OF SUMRALL AT 1125 PM CDT...MOVING EAST AT 40
MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.
PEOPLE IN EAST CENTRAL MARION...NORTHERN LAMAR...NORTHERN FORREST...
JONES AND SOUTHEASTERN COVINGTON COUNTIES SHOULD MONITOR THESE STORMS
CLOSELY.
LAT...LON 3119 8981 3175 8924 3176 8892 3152 8892
3143 8901 3143 8913 3132 8913 3122 8923
TIME...MOT...LOC 0425Z 267DEG 35KT 3168 8920 3127 8963
JAThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 7:04 PM CDT | Special Weather Statement | JAN | Jefferson Davis | 31 min |
| May 13, 7:13 PM CDT | Special Weather Statement | JAN | Scott | 47 min |
| May 13, 7:16 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Noxubee, Oktibbeha, Winston | 44 min |
| May 13, 7:44 PM CDT | Flash Flood Warning | JAN | Choctaw, Clay, Oktibbeha, Webster | 96 min |
| May 13, 7:53 PM CDT | Severe Thunderstorm Warning | JAN | Marion | 67 min |
| May 13, 8:01 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Noxubee, Oktibbeha, Winston | 44 min |
| May 13, 8:08 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Marion | 52 min |
| May 13, 8:22 PM CDT | Tornado Warning | JAN | Noxubee, Winston | 38 min |
| May 13, 8:30 PM CDT | Special Weather Statement | JAN | Lamar | 45 min |
| May 13, 8:35 PM CDT | Flash Flood Warning | JAN | Choctaw, Noxubee, Winston | 115 min |
| May 13, 8:47 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 43 min |
| May 13, 8:53 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Neshoba, Noxubee, Winston | 52 min |
| May 13, 8:58 PM CDT | Severe Thunderstorm Warning | JAN | Lamar | 25 min |
| May 13, 9:47 PM CDT | Special Weather Statement | JAN | Kemper, Lauderdale, Newton | 58 min |
| May 13, 10:42 PM CDT | Special Weather Statement | JAN | Clarke, Covington, Jasper, Jones, Lauderdale | 58 min |
| May 13, 10:54 PM CDT | Special Weather Statement | JAN | Marion | 46 min |
| May 13, 11:17 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 28 min |
| May 13, 11:25 PM CDT | Special Weather Statement | JAN | Jones | 30 min |
| May 13, 11:42 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Forrest, Jones, Lamar | 35 min |
Nearby
Flash Flood Warnings in Mississippi, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.